MAUDE Adverse Event Report: SYNTHES GMBH MULTIFUNCTION ROD FOR INSERTION INSTS; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH MULTIFUNCTION ROD FOR INSERTION INSTS; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 03.168.010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 5/27/2024 during a procedure at the hospital with dr.Shin, they could not get the multifunction rod to thread into the aiming arm/antirotation screw.Also, because of this, they were not able to get much compression.It was unknown, if there was a surgical delay, fragments generated or the patient's outcome.No further information to report at this time.This report is for one (1) multifunction rod for insertion insts this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The product was not returned to depuy synthes, however photos were provided for review.See attachment img_3640.Jpeg.The device associated with this report was not returned to depuy synthes for evaluation.The photographs attached were reviewed, however the image quality is poor and no observations pertaining to the nature of the reported event could be identified.Functionality of the device cannot be assessed through photo investigation, hence complaint condition cannot be confirmed.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MULTIFUNCTION ROD FOR INSERTION INSTS
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19594383
Report Number8030965-2024-07817
Device Sequence Number19819418
Product Code KTT
UDI-Device Identifier10886982274519
UDI-Public(01)10886982274519
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INS F/INSERTION HANDLE; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM
Patient SexUnknown